Aa
A
A
Close
Avatar universal
Effexor XR Withdrawal & Muscle Pain
How much of a factor is (was) muscle pain in your withdrawal from Effexor XR?

How long did the pain last and where is (was) the pain?

Any ideas why Effexor XR attacks muscle and joints?

I had terrible back pain both now in withdrawal,  but I also had it when I started the medicine. It feels like the muscles are contracted very tightly and cannot relax.  I can see this ocurring in times of great stress, but I do not feel that kind of stress now.

Thanks
Cancel
8 Answers
Page 1 of 1
1166402 tn?1303850656
I would say it is chronic muscle tension due to your state of mind before, during and after the meds. I couldn't believe it either for myself, but after months of stretching and mentally getting back to a somewhat normal state I have to say it might have been just that. My muscles were so bound up from anxiety (for years), I didn't even realize it until the  dics in my neck were starting to protrude and hit some nerves. Even though we don't feel the stress, our muscles are stuck in tension. We have to retrain them to relax and elongate. Yoga will help, after a couple of months or so. I'm still working on it.
Really, I'm not sure if its related to these meds, but anything is possible-just too hard to pin it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1166402 tn?1303850656
Also, the muscle tension was affecting my lower back too. I was getting tingling in my legs and then sore tight hamstring and calf muslces (heels would hurt from time to time).
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1110049 tn?1409405744
I did not get muscle pain when I withdrew from Effexor, but we all experience different physical aches and pains with depression.  Hope you are feeling better.

Take care
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I take it you are completely off Effexor.  How long have you been off?  How are you now?

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1110049 tn?1409405744
No I went back on Effexor after a year as I had a relapse.  It proved to me I cannot cope without medication.

I am really well now.  I started with 75mg for two months, and am now on 150mgs.  I will not stop the medication  again.  I did so because I put on  so much weight.  I would rather be fat and "normal" than thin and depressed.  I have learnt my lesson.  I need Effexor.

I feel really fine now.  I have had depression for many years.  I will not stop medication again.
Effexor has never given me muscle pain.

How are you?
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I'm on day 42 w/o Effexor XR.  FYI I did taper slowly, 150 regular dose @ 4 years,  to 75 to 37.5. over two months

In the last two weeks I am now tapering my caffine from 250 m/g to about 120-150.  I have used caffine for many many years and think that perhaps  my caffine dependence with work stress has had a great deal to do with my anxiety that put me on Effexor.

Anyway I could be better.  Brain fog and memory issues are improved but the back  and  pelvic pain are bad and I now have just a touch of anxiety and general malaise.

I need to say that the four years on Effexor XR were very good but I did start to get brain fog and memory loss so I decided to go off the med rather than take the dose up.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
1110049 tn?1409405744
Hope you are now feeling better.  I so wanted to be Ok when I stopped Effexor, but, alas, within a year I was bad again.  I do hope that your depression does not return.

I think I put myself through the withdrawal, only to admit to myself, it was the medication that was keeping me well.

I suppose I will find out, like you, that eventually the Effexor has no effect.  I will, if that happens, ask for another anti-depressant.

Good luck, you sound as if you are doing well.

Maddie
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Avatar universal
I've been on Effexor for several years and it clearly helps me however I'm very concerned that someday soon our country may enter a time where medications will no longer be available so I'm weaning myself off of Effexor all together. I appreciate your input and I wish you the best. I'm trusting my savior Jesus Christ to get me through the withdraw phase. I'm opening the capsules and reducing the number of "balls" each day so I will eventually be completely off of it. I've had some brain fog but it hasn't been too bad however I have a lot of muscle aches. I'm taking ibuprofen for that and it seems to be working. The idea from another writer to reduce caffeine is a smart move too; I may do that as well. I wish each of you the very best of luck but these medications aren't good for our long term health so I'm trying a more natural holistic approach to dealing with my anxiety. God bless.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Comment
Post Comment
Your Answer
Avatar universal
Answer
Do you know how to answer? Tap here to leave your answer...
Answer
Answer
Post Answer
A
A
Recent Activity
2020005 tn?1472427714
Blank
KTowne commented on KTowne's status
1 hr ago
2020005 tn?1472427714
Blank
KTowne We got a puppy today.. we a... Comment
2 hrs ago
406584 tn?1399591666
Blank
10356 commented on dominosarah's status
14 hrs ago
Blank
Mood Tracker
Track your mood over time
Start Tracking Now
Top Mood Disorders Answerers
Avatar universal
Blank
Arlington, VA
1551327 tn?1414146344
Blank
Tompkinsville, KY
1415482 tn?1459706314
Blank
Kingston, Jamaica
Depression Community Resources